MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR FEM COMP #3 L-CEM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR FEM COMP #3 L-CEM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5510F301
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Joint Laxity (4526); Insufficient Information (4580)
Date of Event 04/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.Device evaluation is under review.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.
 
Event or Problem Description
As reported: "please find attached pictures of a left total knee implant that was revised (b)(6).It was reported by the surgeon that the primary surgery was bilateral total knees.The left and right knees are both unstable and the plan is to revise the right knee as well at some point.The revision was secondary to instability of the joint and evidence of loosening on bone scan and x-ray.An incision was made and when the knee was flexed it was discovered that the femoral implant was broken.The joint was revised to a competitor revision prosthesis.These implants have been retained and i will be shipping them to stryker.Please send return information and i will return as soon as they are decontaminated.No further information is available from the surgeon or hospital." rep confirmed that he and the surgeon request investigation results.
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving a triathlon femoral component was reported.The event was confirmed via mar.Method & results: -product evaluation and results: visual inspection was performed as part of the material analysis report (mar), dated july 15, 2025.The images shows distal and proximal side of the tibial baseplate, triathlon x3 insert, and triathlon femoral with fracture of the femoral component highlighted with an arrow.Slight yellow discolouration consistent with oxidation, possibly a result of synovial fluid absorption, was observed on the insert.Material analysis: a material analysis has been performed.The report concluded: review of the returned devices confirmed fracture of the femoral.Characterisation using visual, stereo microscope, and secondary electron imaging confirmed fracture of the femoral in fatigue with final fracture in overload.Evidence of shrinkage was found in an area of the fracture surface, however, the shrinkage was not in close proximity to the fracture origin.-clinician review: no medical records were received for review with a clinical consultant.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: a material analysis has been performed.The report concluded: review of the returned devices confirmed fracture of the femoral.Characterisation using visual, stereo microscope, and secondary electron imaging confirmed fracture of the femoral in fatigue with final fracture in overload.Evidence of shrinkage was found in an area of the fracture surface, however, the shrinkage was not in close proximity to the fracture origin.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
No new information.

Brand Name
TRIATHLON CR FEM COMP #3 L-CEM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21914230
Report Number0002249697-2025-00439
Device Sequence Number7135895
Product Code MBH
UDI-Device Identifier07613327040258
UDI-Public07613327040258
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Catalogue Number5510F301
Device Lot NumberDT93J
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/08/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/01/2025
Supplement Date Received by Manufacturer07/22/2025
Initial Report FDA Received Date04/25/2025
Supplement Report FDA Received Date08/20/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/27/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age55 YR
Patient SexFemale